MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-536
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to proximal femoral osteolysis and discomfort in the groin and anterior lateral hip region.A cemented stem, head, and liner were revised.Rep provided usage sheets and an office visit note, and confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a ceramic head was reported.The event was not confirmed.Method & results:  device evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: (b)(6) 2013: diagnostic imaging report mars mri right hip: history of elevated co and cr levels, and pain.Hip performed (b)(6) 2011.No pseudo tumor.Attenuation and partial tear and inflammation of medius.Degen changes of left hip.Tendinosis and partial medius tear of left hip.Impression: no effusion or pseudo tumor.Degen changes on left side.(b)(6) 2013: office note, patient with concerns about rejuvenate hip right.Increasing problem with pain and walking.Initial lurch when getting up from chair observed.Exam: some fullness inferior to incision with some fluctuance.Tender at groin and lateral.Motion: 120, 0, 30, 60, 60, 30 pain from flex to ext.Pain with slr and some impingement.X-rays: compared to 2012 and 2011, stable components.Some lysis in metaphysis.Left side with djd.Repeated blood levels: co 5.7 cr 1.8 nl infectious labs.Mars scan nothing too significant but suspect.Recs: concern about taper corrosion of modular stem.May be developing soft tissue response.Revision proposed.(b)(6) 2021: office note, increasing hip pain after revision.Had some lysis in 2019 of revision done in 2013.Can¿t sleep on side.C shaped area of pain.No limp after rising form chair, good motion but some pain with ir.Left hip fine.X-rays: left hp stable hybrid.Right hip some endosteal scalloping between bone and cement c/w osteolysis.Progressive since 2019 and grossly diff from 2014.Cup stable.Rec revision hip surgery.Proposed eto and modular revision stem.Limit wb postop.Check infectious labs.(b)(6) 201_: revision plan handwritten.Trident rejuvenate construct form (b)(6) 2011, elevated metal levels and normal infectious labs.Have dall-miles.Undated/unlabeled: pre-revision 2013 x-ray, ap pelvis with one side (r) rejuvenate hip slight varus but otherwise stable.Stem and cup look fixed.Undated right x-ray, pre-revision 2013 x-ray ap hip rejuvenate hip slight varus but otherwise stable.Stem and cup look fixed.Undated/unlabeled: pre-revision 2013 x-ray lateral, rejuvenate hip stem and cup look fixed.(b)(6) 2011: implant usage sheets, tha right, trident psl ha shell 50 mm-e, 36mm id 00 x3 liner, rejuvenate modular neck 34mm v40, #& rejuvenate stem, biolox v40 36mm +2.5mm.(b)(6) 2013: implant usage sheets, revision right hip, trident x3 liner 00 36mm id, cemented exeter 44 offset no2 v40, 36mm +2.5mm biolox delta head, exeter plug 12mm, dall-miles cable 2.0, 2 bags tobra simplex cement.Confirmation: revision of the previously revised cemented exeter proposed in an office note.The revision was not confirmed (no operative or clinical records provided).Root cause: the root cause of the osteolysis and failure of the stem was unclear.Additional medical records would be required to define the source of loosening and osteolysis.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies. complaint history review: there have been no other similar events for the reported lot. conclusion: the event could not be confirmed as insufficient information was provided.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+2,5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12127884
Report Number0002249697-2021-01154
Device Sequence Number19940746
Product Code JDI
UDI-Device Identifier04546540608574
UDI-Public04546540608574
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number6570-0-536
Device Catalogue Number6570-0-536
Device Lot Number42108101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight54